Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 125, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 25, 2001, 11:49 AM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 11:49 AM MDT (17:49 UTC)
- Expired
- Aug 25, 2001, 12:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 251750 SVRPUB COC055-101-251845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1149 AM MDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUERFANO COUNTY IN SOUTHEAST COLORADO SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO * UNTIL 1245 PM MDT * AT 1149 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM OVER CEDARWOOD...OR ABOUT 23 MILES NORTHEAST OF WALSENBURG...MOVING SOUTH AT 20 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... SOUTHERN PUEBLO...NORTHEASTERN HUERFANO AND EASTERN HUERFANO COUNTIES AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3803 10450 3800 10473 3755 10468 3778 10444
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:00 AM MDT, 8 hours 49 minutes earlier.
Area forecast discussion, Aug 25, 3:00 AM MDT, 8 hours 49 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
300 AM MDT SAT AUG 25 2001
...A FAIRLY POTENT SHORT WAVE WILL MOVE THROUGH THE AREA THIS MORNING
AND EARLY AFTERNOON...AND CLEAR THE AREA BY EARLY EVENING...
CURRENTLY...SHORTWAVE OVER NW COLORADO MOVING EAST-SOUTHEAST.
SHORTWAVE IS ALREADY FORCING A FEW CG/S IN THE MTNS AS I
WRITE. SFC LOW IS FORMING OVE SE CO...AND DEWPOINTS IN THE 60S
(AND ASSOCIATED LOW CLOUDS) ARE ADVECTING WEST ACROSS THE CO SE
PLAINS.
NOW THROUGH THIS EVENING...
SYSTEM WILL RACE SOUTHEAST. SHOWERS AND THUNDERSTORMS WILL AFFECT
ALL AREAS TODAY...WITH THE MOST ACTIVITY OVER THE FAR SE PLAINS AND
THE LEAST OVER THE FAR SW (SAN JUANS). A FEW STORMS ARE ALREADY
ONGOING IN THE MTNS...SHOWERS AND STORMS WILL AFFECT THE SPRINGS AREA
THIS MORNING AND EARLY AFTERNOON...AND THEN CLEAR OUT BY MID
AFTERNOON (IF NOT A BIT EARLIER). OVER THE FAR SE PLAINS...MOST OF
THE ACTIVITY SHOULD BE OVER BY LATE AFTERNOON.
A FEW STRONG STORMS WILL BE POSSIBLE...MAINLY SOUTH OF A LINE FROM
KIOWA COUNTY TO WALSENBURG. MAIN CONCERN WILL BE WIND. IF SYSTEM
WAS COMING THROUGH DURING PRIME HEATING...SVR THREAT WOULD BE
GREATER.
SYSTEM SHOULD CLEAR ALL OF AREA BY EARLY EVENING...WITH MOSTLY
CLEAR SKIES.
NOTE...I MAY MAKE SOME MINOR ADJUSTMENTS TO ABOVE AS 06Z MESOETA MAY
CLARIFY TIMING OF CONVECTION.
SUNDAY...PULLED OUT POPS EVERYWHERE AS SHORTWAVE IS GOING TO CLEAR
AREA OF ALL DECENT LLVL MOISTURE. LIKEWISE....SUNDAY WILL BE MOSTLY
SUNNY WITH HIGHS 80S-90S...70S HIER TERRAIN.
EXTENDED...WILL KEEP SLIGHT CHANCE IN ZONES THROUGH PERIOD. NW FLOW
CONTINUES WITH MINOR DISTURBANCES MOVING THROUGH. AVN IS NOT
PAINTING ANYTHING TO REALLY LATCH ONTO...EXCEPT MAYBE LATE WED WHEN
ANOTHER SURGE COMES THROUGH.
WITH RIDGE OVER FAR W CONUS...IT WILL KEEP SIGNIF MOISTURE OUT OF THE
MTNS...SO WE ARE GOING TO SEE AN EXTENDED PERIOD OF RELATIVELY DRY
WEATHER...AND FIRE DANGER WILL LIKELY START TO CREEP UP ACROSS THE
HIER TERRAIN DURING NEXT WEEK.
.PUB...NONE.
HODANISHIn the hours before
Special weather statement, Aug 25, 7:14 AM MDT, 4 hours 35 minutes before
COZ058>081-251515- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 714 AM MDT SAT AUG 25 2001 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS LIKELY TODAY FOR A FEW SEVERE THUNDERSTORMS FOR ALL OF SOUTHEAST COLORADO AND THE ADJACENT MOUNTAINS... LATEST COMPUTER MODEL PROJECTIONS INDICATE A VERY UNSTABLE ATMOSPHERE IS GOING TO DEVELOP OVER THE REGION LATER THIS MORNING AND AFTERNOON. AS THIS IS OCCURRING...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING AND INCREASE IN INTENSITY AS THE DAY PROGRESSES. ALTHOUGH WIND SHEAR IS RELATIVELY WEAK...THE COMBINATION OF THE VERY UNSTABLE ATMOSPHERE AND THE DISTURBANCE MOVING THROUGH WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE GREATEST THREAT WILL BE WIND GUSTS TO 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. ALTHOUGH THE ENTIRE AREA HAS A RISK OF SEVERE STORMS TODAY...THE GREATEST THREAT WILL GENERALLY BE SOUTH OF A LINE FROM THE CHEYENNE...KIOWA COUNTY LINE...TO LA JUNTA...TO WALSENBURG. TECHNICAL INFORMATION...LATEST RUC GRIDDED FIELDS ALONG WITH 06 UTC MESOETA GUIDANCE IS INDICATING CAPES OF 3000 JOULES PER KILOGRAM OVER THE SOUTHEAST PLAINS LATER TODAY. THESE VALUES APPEAR TO BE VALID GIVEN DEWPOINTS IN THE MID 60S OVER MOST OF THE FAR SOUTHEAST PLAINS AT 6 AM THIS MORNING. CAPES OFF THE LAPS ANALYSIS WERE ALREADY NEAR 1000 JOULES PER KILOGRAM. ALTHOUGH DEEP LAYER SHEAR IS EXPECTED TO BE RELATIVELY WEAK...AT OR ABOUT 30 KNOTS...THE COMBINATION OF THE HIGH CAPE AND VORTICITY MAXIMUM WILL ALLOW FOR A FEW SEVERE STORMS TODAY. IF THE MOISTURE MAKES IT BACK TO THE MOUNTAINS OF FAR SOUTHEAST COLORADO (GREATER TRINIDAD/WET MOUNTAIN REGION)...THEN THERE COULD BE AN HP SUPERCELL MOVE THROUGH THIS AREA AS WINDS ALOFT WILL BE STRONGER THIS REGION. THIS WOULD INCREASE THE DAMAGING HAIL THREAT OVER THIS AREA. HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:52 AM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.